A 54-year-old female asked:
Severe sore throat pain,sore tongue. tiny red spots throughout the mouth. mainly inside on cheeks. dr said bad sinus?could be the methotrexate i take?
1 doctor answer • 3 doctors weighed in
Dr. Hunter Handsfieldanswered
Infectious Disease 55 years experience
Mucositis?: These don't sound like symptoms of sinusitis. Maybe viral pharyngitis. But you may be on the right track, i.e. oral mucositis (inflammation of mucous membranes of the mouth), a well known side effect of many chemotherapeutic drugs, including methotrexate. Discuss with the doctor who prescribed it. http://www.ncbi.nlm.nih.gov/pubmed/23601229
Created for people with ongoing healthcare needs but benefits everyone.
2.3k viewsReviewed >2 years ago
Last updated Sep 18, 2015
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.